difficult child has hives ... probably the buspar.

Discussion in 'General Parenting' started by TerryJ2, Nov 13, 2012.

  1. TerryJ2

    TerryJ2 Well-Known Member

    He's been on it about two wks, and it's working. Well, other than the HUGE welts all over him!


    On to the next medication ...
  2. InsaneCdn

    InsaneCdn Well-Known Member

    probably but not necessarily. fav psychiatrist says that sometimes if a medication is working well but the side-effects are not, it may be better to deal with the side-effects if that is possible.
  3. Sheila

    Sheila Moderator


    I don't know what the norm is for an allergy to present, but seems like 2 weeks is a long time? Have you recently changed fabrick softener, detergent, anything like that? Course one can develop an allergy to just about anything overnight. ....
  4. TerryJ2

    TerryJ2 Well-Known Member

    Nope, nothing else has changed. :( It's definitely something internal. It's everywhere, and looks just like the hives I get when I've taken a cephalosporin.
    I just got off the phone with-the dr. He said he can't prescribe anything until this is completely out of difficult child's system, and that could take a wk. Exercise and exertion can worsen it. Sigh.
    I emailed his teachers and gave them a heads-up.
  5. buddy

    buddy New Member

    Darnit! Just not fair when the options are so limited. I often woke with hives when young. I could walk by a plant outside I was allergic to and they'd start then spread all over
    As an adult I get them rarely. I wish there was something else he touched or ate you didn't know about. Something at school maybe?
  6. TerryJ2

    TerryJ2 Well-Known Member

    No, it's not a rash or the type of mini-welts you get with-poison ivy. This is the kind that is huge, and literally all over, and comes and goes in various places on his body. It tends to stay in creased areas, like the insides of his elbows. He got rid of it with-Benadryl the other night but yesterday it got worse, and this morning he really wanted to go back to bed. (He missed the bus yesterday, too.)
  7. StressedM0mma

    StressedM0mma Active Member

    Ugh!! Has he had it the entire 2 weeks? Or did it just pop up? (Just trying to hope that it could be something else other than the medication) That totally stinks. I hope they can find a good medication to keep his anxiety down, and not give him hives. I understand how hard it can be with a teen dealing with anxiety. Not fun.
  8. TerryJ2

    TerryJ2 Well-Known Member

    No, it popped up 3 or 4 days ago. We ignored the first day because he insisted it was from his girlfriend's cat. But this is not a skin exposure. :(
  9. He hasn't been taking any B vitamins has he? B vitamins will build up in your system after a while and can cause hives as well.

    Hope it's not the medication and you figure out what it is soon. They are very uncomfortable.
  10. Steely

    Steely Active Member

    Or he could develop hives from severe anxiety and stress. Just a thought. I am so sorry.......:(
  11. TerryJ2

    TerryJ2 Well-Known Member

    Hmm. Hadn't thought about the stress and anxiety part of it; he has been very calm lately and has been spending time with-his girlfriend and doing "well enough" in school, I guess.

    He's been off of it for two days and the hives have calmed down. Yesterday they came back a little bit, but he had PE. Today, no exercise.
  12. SuZir

    SuZir Well-Known Member

    That hoovers! Hopefully hives will be gone soon. it really is a pity when a medication is working but has side effects that can't be tolerated.

    My difficult child started BuSpar day or two before yours. He hasn't had much side effects (some nausea and headache) but then again he isn't too sure if it is helping much. He has however slept better and that is major positive so if that continues BuSpar will stay even if it doesn't do anything else positive. Insomnia is not only problem for my difficult child because of anxiety but it is well known and serious occupational hazard in his line of 'work.'
  13. SearchingForRainbows

    SearchingForRainbows Active Member

    Sorry about the hives. The medication merry-go-round rots. Hoping your difficult child is hive free ASAP! SFR
  14. It definitely sounds like the medication then if the hives are going away now. Is there something else he can take instead? Hope so.

    How is he today?